Alert archive / Oklahoma / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Tulsa, OK

June 12, 20124 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at Jun 12, 2012, 1:26 AM CDT for 4 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2012, 1:26 AM CDT (06:26 UTC)
Expired
Jun 12, 2012, 6:07 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3372 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WGUS64 KTSA 120626
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT TUE JUN 12 2012

...HEAVY RAIN OVER SOUTHEAST OKLAHOMA OVERNIGHT...

.CLUSTERS OF PERSISTENT THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FLASH FLOODS OVER PORTIONS OF SOUTHEAST OKLAHOMA.

OKZ049-053-073-075-076-121200-
/O.NEW.KTSA.FF.A.0003.120612T0626Z-120612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-PITTSBURG-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...MCALESTER...
WILBURTON...POTEAU
126 AM CDT TUE JUN 12 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...CHOCTAW...LATIMER...LE FLORE...
   PITTSBURG AND PUSHMATAHA. 

* UNTIL 7 AM CDT THIS MORNING

* STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE ISOLATED RAINFALL
AMOUNTS UP TO SIX INCHES OVERNIGHT.  RAINFALL RATES MAY EXCEED 3
INCHES PER HOUR CAUSING RAPID FLASH FLOODING.

DEFINITION...
A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE
ROADS. BE ESPECIALLY CAUTIOUS.

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. 

&&

$$
1 follow-up statement
300 
WGUS64 KTSA 121107
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
607 AM CDT TUE JUN 12 2012

...RAIN HAS ENDED OVER SOUTHEAST OKLAHOMA...
.THUNDERSTORMS HAVE EXITED THE WATCH AREA.

OKZ049-053-073-075-076-121215-
/O.CAN.KTSA.FF.A.0003.000000T0000Z-120612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-PITTSBURG-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...MCALESTER...
WILBURTON...POTEAU
607 AM CDT TUE JUN 12 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OKLAHOMA HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jun 11, 11:51 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 11, 11:51 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT MON JUN 11 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS REMAIN ONGOING ACROSS FAR SOUTHEAST OKLAHOMA...WITH SOME
DEVELOPMENT NOTED TO THE WEST NORTHWEST OF KMLC. HAVE INCLUDED A
CB GROUP THROUGH 09Z AT THIS TIME. CONVECTION IS EXPECTED TO MOVE
SOUTHEAST OVERNIGHT. LINGERING BOUNDARIES IN THE AREA TOMORROW
WARRANT NON ZERO THUNDERSTORM CHANCES...HOWEVER AREAL COVERAGE IS
EXPECTED REMAIN TOO LOW FOR INCLUSION IN THE TAFS. THEREFORE VFR
CONDITIONS WILL BE FORECASTED THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 11 2012/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG AND
JUST SOUTH OF SURFACE BOUNDARY ACROSS SERN OK AND WEST CENTRAL AR
ATTM IN REGION OF WEAKNESS IN THE CAP AND MODEST LOW LEVEL
CONVERGENCE. AIR MASS REMAINS VERY UNSTABLE WITH ADEQUATE DEEP
LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION THROUGH LATE TONIGHT.
SEVERE THUNDERSTORM WATCH 377 JUST ISSUED FOR SERN OK AND
SEBASTIAN COUNTY. HAVE MADE ADJUSTMENTS TO POP/WEATHER GRIDS AS
WELL AS DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. UPDATED
PRODUCTS WILL BE ISSUED SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Jun 11, 9:38 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUN 11 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
938 PM CDT MON JUN 11 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
        RISK...LIMITED.
        AREA...ALONG AND SOUTH OF I-40.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF I-40.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT LOCATED ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING WILL CONTINUE TO PUSH SOUTHWARD TOWARD
SOUTHEASTERN OKLAHOMA TONIGHT. THUNDERSTORMS HAVE DEVELOPED WITHIN
THE FRONTAL ZONE AND WILL CONTINUE TO DO SO THROUGH LATE TONIGHT.
VERY UNSTABLE AIR AND MODERATE DEEP LAYER SHEAR OVER THE AREA WILL
SUPPORT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND DAMAGING
DOWNBURST WIND.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY SOUTH OF I-40
TUESDAY ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY. THE
BOUNDARY WILL RETREAT NORTH ON WEDNESDAY...SPREADING STORM CHANCES
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. STORM
CHANCES WILL BECOME MORE ISOLATED TOWARD THE END OF THE WEEK AS A
RIDGE OF HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE OVER THE
SOUTHERN PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...WITH
ONLY A LIMITED RISK DUE TO WEAK SHEAR.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jun 11, 10:06 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON JUN 11 2012

OKZ049-076-120345-
LE FLORE OK-PUSHMATAHA OK-
1006 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HONOBIA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO AND HONOBIA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3473 9506 3466 9445 3451 9446 3450 9447
      3450 9504
TIME...MOT...LOC 0307Z 302DEG 9KT 3457 9492
Special weather statement, Jun 11, 10:34 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON JUN 11 2012

OKZ049-120415-
PUSHMATAHA OK-
1034 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3429 9534 3454 9561 3460 9557 3460 9551
      3467 9551 3468 9551 3468 9505
TIME...MOT...LOC 0334Z 313DEG 10KT 3454 9545
Special weather statement, Jun 11, 11:39 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON JUN 11 2012

OKZ049-120530-
PUSHMATAHA OK-
1139 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUBANKS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...STANLEY...OLETA...EUBANKS...DUNBAR AND
CLAYTON LAKE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3442 9567 3458 9559 3454 9514 3419 9526
      3416 9541 3416 9545
TIME...MOT...LOC 0439Z 315DEG 10KT 3439 9553
Special weather statement, Jun 12, 12:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT TUE JUN 12 2012

OKZ053-120615-
CHOCTAW OK-
1235 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL CHOCTAW

AT 1235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SPEER...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HUGO...GRANT...GAY...GOODLAND...SAWYER...
SOPER...MESSER...KENT...HUSKEY...FALLON...SPEER...APPLE AND HUGO LAKE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3393 9571 3415 9576 3416 9532 3393 9527
TIME...MOT...LOC 0535Z 340DEG 15KT 3420 9554
Special weather statement, Jun 12, 12:53 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT TUE JUN 12 2012

OKZ073-120630-
PITTSBURG OK-
1253 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 1253 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ARPELAR TO 21 MILES SOUTHWEST OF
ASHLAND...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
ASHLAND...SAVANNA...HAYWOOD AND ARPELAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3505 9610 3506 9608 3509 9607 3494 9572
      3466 9588 3466 9589 3468 9589 3468 9609
      3468 9610
TIME...MOT...LOC 0553Z 307DEG 19KT 3497 9606 3453 9630
Special weather statement, Jun 12, 1:18 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT TUE JUN 12 2012

OKZ049-053-073-120700-
CHOCTAW OK-PITTSBURG OK-PUSHMATAHA OK-
118 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL CHOCTAW...CENTRAL PITTSBURG AND WESTERN PUSHMATAHA

AT 117 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF EUBANKS TO 2 MILES NORTHEAST OF
SOPER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...HUGO...SAWYER...SOPER...MESSER...
HARTSHORNE...HAILEYVILLE...KREBS...ANTLERS...RATTAN...MOYERS...
FINLEY...EUBANKS...DUNBAR AND HUGO LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9555 3392 9556 3393 9559 3388 9569
      3389 9575 3386 9577 3386 9581 3416 9585
      3417 9578 3450 9579 3451 9568 3459 9568
      3459 9588 3469 9590 3503 9565 3503 9551
      3468 9551 3468 9546 3387 9534
TIME...MOT...LOC 0617Z 270DEG 9KT 3441 9564 3406 9568

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:06 PM CDTSpecial Weather StatementTSALeFlore39 min
Jun 11, 10:34 PM CDTSpecial Weather StatementTSAPushmataha41 min
Jun 11, 11:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min
Jun 12, 12:31 AM CDTAreal Flood AdvisoryTSAPushmataha119 min
Jun 12, 12:35 AM CDTSpecial Weather StatementTSAChoctaw40 min
Jun 12, 12:53 AM CDTSpecial Weather StatementTSAPittsburg37 min
Jun 12, 1:02 AM CDTFlash Flood WarningTSAPushmataha5 hr
Jun 12, 1:18 AM CDTSpecial Weather StatementTSAChoctaw42 min
Jun 12, 1:27 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha26 min
Jun 12, 1:42 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Jun 12, 1:49 AM CDTSpecial Weather StatementTSALatimer, Pittsburg56 min
Jun 12, 2:05 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha55 min
Jun 12, 2:38 AM CDTSpecial Weather StatementTSAHaskell, LeFlore52 min

Nearby

Flash Flood Watches in Oklahoma, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.